MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT

C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT
Model Number Y100
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abdominal Pain (1685); Death (1802); Injury (2348)
Date of Event 09/25/2013
Type of Reportable Event Death
Additional Manufacturer Narrative
The sample was not returned.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ''complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/ too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse and urinary incontinence (stress and urge).'' (b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that the patient had an alyte y mesh device implanted on (b)(6) 2013 during an abdominal colposacropexy procedure for vaginal vault prolapse.Following surgery in (b)(6) 2013, the patient experienced abdominal pain and urinary incontinence.Beginning in (b)(6) 2017, the patient experienced urinary leakage and contacted general physician who referred the patient to a urogynaecologist.In (b)(6) 2017, a cystoscope revealed that the mesh had eroded into the patient¿s vagina and developed a vesicovaginal fistula.In (b)(6) 2018, the patient underwent a laser procedure to remove the mesh that had perforated the patient's bowel.The procedure did not remove all of the eroded mesh from the patient.The patient experienced pain, discomfort, and chronic inflammation of the pelvis.It was also reported that the patient expired on (b)(6) 2018.The cause of death listed on the death certificate was multiple organ failure, anterior rectal perforation, chronic pelvic inflammation with possible sepsis, and sacrocolpopexy mesh repair.

Brand Name
ALYTE Y-MESH GRAFT
Common Device Name
ALYTE Y-MESH GRAFT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10200037
Report Number1018233-2020-04112
Device Sequence Number16703003
Product Code OTO
UDI-Device Identifier00801741016158
UDI-Public(01)00801741016158
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberY100
Device Catalogue NumberY100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age70 YR